Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Mar 3, 2007, 5:30 AM MST for Coconino County, Gila County, Navajo County, Arizona. It took effect at Mar 3, 2007, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2007, 5:30 AM MST (12:30 UTC)
- In effect from
- Mar 3, 2007, 11:00 AM MST
- Expired
- Mar 3, 2007, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 53 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -121 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 031230 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 530 AM MST SAT MAR 3 2007 AZZ116-118-032030- /O.UPG.KFGZ.FW.A.0001.070303T1700Z-070303T2300Z/ /O.NEW.KFGZ.FW.W.0001.070303T1800Z-070304T0000Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 530 AM MST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. STRONG NORTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL BE FELT OVER THE WARNING AREA TODAY. SOME OF THESE WINDS COULD BECOME LOCALLY STRONGER...MAINLY FROM SOUTH TO SOUTHWEST OF HIGHER TERRAIN FEATURES. DAYTIME RELATIVE HUMIDITIES ARE ALSO EXPECTED TO FALL TO AROUND 10 PERCENT. RELATIVE HUMIDITIES ARE EXPECTED TO RISE ABOVE 15 PERCENT AFTER 5 PM MST TODAY...HOWEVER STRONG NORTHEASTERLY WINDS WITH GUSTS FROM 20 TO 30 MPH SHOULD CONTINUE THROUGH THE NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KFGZ 032118 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 218 PM MST SAT MAR 3 2007 AZZ116-118-040000- /O.CON.KFGZ.FW.W.0001.000000T0000Z-070304T0000Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 218 PM MST SAT MAR 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG NORTHEASTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL BE FELT OVER THE WARNING AREA TODAY. SOME OF THESE WINDS COULD BECOME LOCALLY STRONGER...MAINLY FROM SOUTH TO SOUTHWEST OF HIGHER TERRAIN FEATURES. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN IN THE 10 TO 15 PERCENT RANGE. RELATIVE HUMIDITIES ARE EXPECTED TO RISE ABOVE 15 PERCENT AFTER 5 PM MST TODAY...HOWEVER NORTHEASTERLY WIND GUSTS FROM 15 TO 25 MPH SHOULD CONTINUE THROUGH MOST OF THE EVENING HOURS THE NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 040004 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 504 PM MST SAT MAR 3 2007 AZZ116-118-040115- /O.EXP.KFGZ.FW.W.0001.000000T0000Z-070304T0000Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- 504 PM MST SAT MAR 3 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE WEATHER CONDITIONS THAT PROMPTED THE ISSUANCE OF THE RED FLAG WARNING HAVE GONE BELOW WARNING THRESHOLDS. NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH WILL GRADUALLY DECREASE DURING THE OVERNIGHT HOURS...AND RELATIVE HUMIDITIES ARE EXPECTED TO RISE AS WELL. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 3, 3:10 AM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 3, 3:10 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 AM MST SAT MAR 03 2007
.SYNOPSIS...DRY NORTHERLY FLOW ALOFT WILL BRING COOL TEMPERATURES
AND BREEZY CONDITIONS FROM THE MOGOLLON RIM SOUTH TODAY. WARMER
TEMPERATURES AND LIGHTER WINDS CAN BE EXPECTED SUNDAY AND CONTINUING
INTO EARLY NEXT WEEK.
&&
.DISCUSSION...CLEAR SKIES ARE CONTINUING ACROSS THE NORTHLAND THIS
MORNING AS A SHORTWAVE TROUGH AND ASSOCIATED DRY COLD FRONT PUSH
SOUTH ACROSS THE FORECAST AREA. THIS FEATURE IS GENERATING A STRONG
PRESSURE GRADIENT AND A FEW AREAS OF STRONG NORTH-NORTHEASTERLY
WINDS...WHICH CAN BE EXPECTED THROUGH THE MORNING AND INTO THE EARLY
AFTERNOON. FAVORED AREAS FOR THESE ELEVATED WINDS WILL INCLUDE
SOUTHERN YAVAPAI COUNTY...DOWNSLOPING AREAS ALONG AND SOUTH OF THE
MOGOLLON RIM...AND THE SAN FRANCISCO PEAKS. THUS FAR...MOST
LOCATIONS ARE STILL JUST EXPERIENCING LIGHT BREEZES...BUT A COUPLE
SOUTHERN YAVAPAI COUNTY RAWS SITES HAVE BEEN ALREADY GUSTING NEAR 40
MPH. EXPECT WINDS TO GRADUALLY WEAKEN AS AFTERNOON WEARS ON.
AFTERNOON TEMPERATURES WILL STILL REMAIN SEVERAL DEGREES BELOW
NORMAL.
FOR SUNDAY AND MONDAY...STRONG HIGH PRESSURE WILL ENVELOP
THE REGION WITH TEMPERATURES RETURNING TO NEAR AND EVENTUALLY WARMER
THAN DAILY AVERAGES. GFS THEN INDICATES A FEW SHORTWAVE DISTURBANCES
ADVECTING THROUGH THE SOUTHWEST UNITED STATES THROUGH THE WEEK...BUT
SIGNIFICANT CHANCES FOR PRECIPITATION ARE NOT ANTICIPATED AT THIS
TIME. AFTERNOON TEMPS SHOULD REMAIN SEVERAL DEGREES (ABOUT 5 TO 10)
ABOVE DAILY NORMS DURING THIS PERIOD OF THE EXTENDED FORECAST.
KD
&&
.AVIATION...FOR THE 12Z PACKAGE...WINDS WILL BE BREEZY TO WIND
DURING THE MORNING HOURS TODAY AND WILL BE PRIMARILY BE OUT OF
THE NORTHEAST. SKC-FEW250 WILL DOMINATE THE SKIES FOR THE AFTERNOON
PERIOD. EXPECT WINDS TO DECREASE AFT 06Z SUNDAY. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH 10 AM TO 4 PM
MST SATURDAY FOR FIRE WEATHER
ZONES 116 AND 118.
&&Hazardous weather outlook, Mar 2, 1:45 PM MST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 145 PM MST FRI MAR 2 2007 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 145 PM MST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY CONDITIONS COMBINE WITH GUSTY NORTH TO NORTHEAST WINDS WILL EFFECT AREAS FROM THE MOGOLLON RIM SOUTHWARD INTO THE YAVAPAI COUNTY AND GILA COUNTY MOUNTAINS OVERNIGHT AND DURING THE DAY SATURDAY. THE DRY AND WINDY CONDITIONS HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FROM 10 AM MST TO 4 PM MST SATURDAY FOR PORTIONS OF THE EASTERN MOGOLLON RIM AND NORTHERN GILA COUNTY. FOR MORE DETAILS SEE NATIONAL WEATHER SERVICE PRODUCT PHXRFWFGZ FIRE WEATHER WATCH OR GO ON LINE TO WWW.WEATHER.GOV/FLAGSTAFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.